Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 107, NWS Charleston, WV

July 3, 2012Washington County, Ohio; Pleasants County, Tyler County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2012, 5:04 PM EDT for Washington County, Ohio; Pleasants County, Tyler County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 5:04 PM EDT (21:04 UTC)
Expired
Jul 3, 2012, 5:30 PM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Pleasants County, WV, Tyler County, WV

The radar

The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS51 KRLX 032104
SVRRLX
OHC167-WVC073-095-032130-
/O.NEW.KRLX.SV.W.0107.120703T2104Z-120703T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
504 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  TYLER COUNTY IN WEST VIRGINIA...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MARIETTA...

* UNTIL 530 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SISTERSVILLE TO 9 MILES
  NORTHEAST OF MARIETTA TO 10 MILES NORTHWEST OF MARIETTA...OR ALONG
  A LINE EXTENDING FROM 9 MILES WEST OF MIDDLEBOURNE TO 9 MILES
  NORTHEAST OF MARIETTA TO BEVERLY...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BELMONT.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 13 IN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3961 8126 3958 8125 3958 8104 3955 8103
      3960 8095 3938 8087 3939 8093 3937 8095
      3931 8128 3937 8140 3941 8144 3940 8147
      3942 8150 3959 8164 3960 8129
TIME...MOT...LOC 2104Z 324DEG 9KT 3953 8107 3951 8133
          3953 8153

$$

16
2 follow-up statements
132 
WWUS51 KRLX 032119
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT TUE JUL 3 2012

OHC167-WVC073-095-032130-
/O.CON.KRLX.SV.W.0107.000000T0000Z-120703T2130Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-
519 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR TYLER...PLEASANTS AND EASTERN WASHINGTON COUNTIES...

AT 514 PM EDT...DOPPLER RADAR CONTINUES TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM FRIENDLY TO POINT LOOKOUT TO 6 MILES NORTH OF NEWPORT TO 
DEVOLA...OR ALONG A LINE EXTENDING FROM MIDDLEBOURNE TO 6 MILES 
NORTH OF ST. MARYS TO 7 MILES NORTHWEST OF ST. MARYS TO 6 MILES 
NORTH OF MARIETTA...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WICK...
ARVILLA...WILLOW ISLAND...SCHULTZ...MAXWELL AND BELMONT

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 14 IN OHIO.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3961 8126 3958 8125 3958 8104 3955 8103
      3960 8095 3938 8087 3939 8093 3937 8095
      3931 8128 3937 8140 3946 8145 3949 8150
      3959 8151 3960 8129
TIME...MOT...LOC 2119Z 304DEG 15KT 3949 8098 3948 8115
          3947 8124 3949 8144

$$

16
123 
WWUS51 KRLX 032132
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT TUE JUL 3 2012

OHC167-WVC073-095-032142-
/O.EXP.KRLX.SV.W.0107.000000T0000Z-120703T2130Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-
532 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR TYLER...PLEASANTS AND EASTERN
WASHINGTON COUNTIES HAS EXPIRED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 13 IN OHIO.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER 
THUNDERSTORMS REMAIN IN THE AREA AND MAY PRODUCE GUSTY WINDS AND PEA 
SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3961 8126 3958 8125 3958 8104 3955 8103
      3960 8095 3938 8087 3939 8093 3937 8095
      3931 8128 3937 8140 3946 8145 3949 8150
      3959 8151 3960 8129
TIME...MOT...LOC 2119Z 304DEG 15KT 3949 8098 3948 8115
          3947 8124 3949 8144

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:55 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 3, 2:55 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT TUE JUL 3 2012

.SYNOPSIS...
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH MIDWEEK. UPPER LEVEL
HIGH PRESSURE WILL BUILD INTO THE AREA LATER IN THE WEEK...BEFORE
NORTHWEST FLOW REDEVELOPS FOR SUNDAY AND CONTINUES INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPPER LEVEL HIGH CENTERED OVER THE MID WEST WITH UPPER LEVEL
DISTURBANCES DROPPING SOUTHEAST THRU THE CWA WILL CONTINUE THIS
PERIOD. WITH A HOT AND HUMID AND CONDITIONALLY UNSTABLE ATMOSPHERE
IN PLACE...THE THREAT FOR THUNDERSTORMS PERSIST.  THE BEST
OPPORTUNITY FOR STORMS WILL BE DUE TO MESOSCALE INFLUENCES AND
DIURNALLY DRIVEN. SO THE BEST CHANCE OF STORMS WILL BE AFTERNOON AND
EVENING...ALTHOUGH WILL HAVE TO LEAVE SLIGHT CHANCE OVERNIGHT. AS
USUAL IN THIS REGIME...THE HI RES MODELS WERE USED VERY HEAVILY.

THE HRRR HI RES MODEL SEEMS TO HANDLE A COMPLEX DROPPING SOUTHEAST
FROM EASTERN OHIO THIS AFTERNOON PER RADAR TRENDS...SO WILL HAVE
HIGHEST POPS THRU THIS EVENING IN NORTHEASTERN WV.
OTHERWISE...CHANCE FOR DIURNALLY FAVORED TIMES AND SLIGHT CHAN
TONIGHT.

GOING ON THE HIGH END OF GUIDANCE FOR TEMPS...ALTHOUGH ANY TSTM
ACTIVITY WOULD VARY THAT.

&&

SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
MODELS SUGGEST AN ACTIVE 4TH OF JULY FOR SECTIONS OF THE CWA.
ANOTHER MCS IS FORECAST TO DEVELOP AND MOVE SOUTH FROM THE GREAT
LAKES. WILL HAVE TO MONITOR THIS VERY CLOSELY. CONDITIONS ARE
FAVORABLE FOR THIS DEVELOPMENT AS NORTHWEST FLOW PERSISTS. THE EXACT
STRENGTH AND DIRECTION IS IN QUESTION.

THE CHANCE FOR THUNDERSTORMS DECREASE SLIGHTLY BY THURSDAY INTO
FRIDAY. THIS CONTINUES TO BE CONSISTENT WITH PREVIOUS FORECASTS.
WILL MAKE A FEW MINOR ADJUSTMENTS ONLY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A FRONTAL SYSTEM
SLIDES SOUTH THIS WEEKEND. SURFACE HIGH PRESSURE WILL FOLLOW THIS
SYSTEM. ONCE AGAIN...THE CWA IS IN NORTHWEST FLOW AS AN UPPER LOW IS
NORTHEAST AND A RIDGE OF HIGH PRESSURE IS SOUTHWEST. HAVE FOLLOWED
HPC AND KEPT HOT TEMPS AND CONTINUED THUNDERSTORM CHANCES THROUGH
MUCH OF THIS PERIOD.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...
UPPER HIGH ANCHORED OVER THE MID WEST WITH NORTHWEST FLOW ALOFT OVER
THE OHIO VALLEY THIS PERIOD. CONDITIONALLY UNSTABLE ATMOSPHERE WILL
LEAD TO SCATTERED MAINLY AFTERNOON TSTMS MOST AREAS. EXCEPTION WILL
BE THE TAIL END OF AN MCS THAT MAY CLIP NORTHEASTERN WV LATER THIS
AFTERNOON AS IT DROPS SOUTHEAST...AFFECTING MAINLY CKB AND EKN.
OTHERWISE...EXCEPT FOR LOCALLY MVFR TO IFR RIVER AND VALLEY FOG 07Z
TO 12Z WED...EXPECT VFR OUTSIDE OF CONVECTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: MOST ORGANIZED AFTERNOON TSTM DEVELOPMENT
DEPENDS ON MCS DEVELOPMENT. FOG TIMING EVOLUTION AND INTENSITY MAY
VARY TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>032.
     HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
     HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR OHZ066-067-
     075-076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
     HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JB/JMV
NEAR TERM...JMV
SHORT TERM...JB
LONG TERM...JB
AVIATION...JMV
Hazardous weather outlook, Jul 3, 3:50 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT TUE JUL 3 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
042000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
350 PM EDT TUE JUL 3 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>040-046-047-042000-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
350 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 2:32 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT TUE JUL 3 2012

WVZ016-018-028>030-031900-
BRAXTON WV-CALHOUN WV-GILMER WV-LEWIS WV-ROANE WV-
232 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALHOUN...GILMER...NORTH
CENTRAL ROANE...NORTHWESTERN BRAXTON AND SOUTHERN LEWIS COUNTIES...

AT 228 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
EAST OF GLENVILLE TO 5 MILES SOUTHWEST OF GLENVILLE TO 8 MILES
SOUTHEAST OF GRANTSVILLE TO 8 MILES SOUTH OF GRANTSVILLE...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ORMA AROUND 240 PM...STOUTS MILLS AROUND
245 PM...CEDARVILLE AROUND 250 PM...SHOCK AROUND 255 PM AND
BURNSVILLE AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
75 AND 93.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8034 3882 8057 3868 8095 3881 8136
      3892 8100 3906 8077 3896 8032

16
Special weather statement, Jul 3, 3:10 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT TUE JUL 3 2012

OHZ075-085-WVZ008-009-031945-
ATHENS OH-JACKSON WV-MEIGS OH-WOOD WV-
310 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JACKSON...
NORTHEASTERN MEIGS...SOUTHEASTERN ATHENS AND SOUTHWESTERN WOOD
COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
POMEROY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CHESTER AROUND 325 PM...TUPPERS PLAINS AROUND
330 PM AND FORKED RUN STATE PARK AROUND 345 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3916 8164 3895 8173 3910 8222 3927 8208

16
Special weather statement, Jul 3, 3:49 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT TUE JUL 3 2012

OHZ085-086-WVZ007-032015-
GALLIA OH-MASON WV-MEIGS OH-
349 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MASON...
NORTHEASTERN GALLIA AND WEST CENTRAL MEIGS COUNTIES...

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF RIO GRANDE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR KYGER AROUND 415 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3903 8238 3903 8232 3910 8231 3902 8202
      3882 8212 3895 8243

16
Local storm report, Jul 3, 3:51 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
351 PM EDT TUE JUL 3 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             GLENVILLE               38.92N 80.82W
07/03/2012  U0.25 INCH       GILMER             WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:10 PM EDTSpecial Weather StatementRLXMeigs35 min
Jul 3, 3:22 PM EDTHeat AdvisoryRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more28 hr
Jul 3, 3:49 PM EDTSpecial Weather StatementRLXGallia26 min
Jul 3, 4:05 PM EDTSevere Thunderstorm WarningRLXGallia, Meigs25 min
Jul 3, 6:12 PM EDTSpecial Weather StatementRLXJackson33 min
Jul 3, 6:45 PM EDTSpecial Weather StatementRLXVinton30 min
Jul 3, 7:06 PM EDTSpecial Weather StatementRLXJackson84 min
Jul 3, 2:32 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Lewis28 min
Jul 3, 2:46 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Roane29 min
Jul 3, 4:56 PM EDTSevere Thunderstorm WarningRLXCalhoun, Roane, Wirt34 min
Jul 3, 5:24 PM EDTSpecial Weather StatementRLXClay, Kanawha36 min
Jul 3, 5:29 PM EDTSevere Thunderstorm WarningRLXCalhoun, Roane31 min
Jul 3, 5:31 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha29 min
Jul 3, 5:43 PM EDTSpecial Weather StatementRLXPleasants, Tyler32 min
Jul 3, 6:07 PM EDTSpecial Weather StatementRLXRoane23 min
Jul 3, 6:53 PM EDTSpecial Weather StatementRLXFayette37 min
Jul 3, 6:59 PM EDTSpecial Weather StatementRLXNicholas31 min
Jul 3, 7:09 PM EDTSpecial Weather StatementRLXKanawha36 min
Jul 3, 7:13 PM EDTSpecial Weather StatementRLXHarrison32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.